Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

See all formats and pricing
More options …
Volume 68, Issue 3


Growth series of crossed and two-sided crossed products of cyclic groups

Eylem Güzel Karpuz / Esra Kirmizi Çetinalp
Published Online: 2018-05-18 | DOI: https://doi.org/10.1515/ms-2017-0123


We recall that the two-sided crossed product of finite cyclic groups is actually a generalization of the crossed product construction of the same type of groups (cf. [10]). In this paper, by considering the crossed and two-sided crossed products obtained from both finite and infinite cyclic groups, we first present the complete rewriting systems and normal forms of elements over crossed products. (We should note that the complete rewriting systems and normal forms of elements over two-sided crossed products have been recently defined in [10]). In the crossed product case, we will consider their presentations that were given in [2]. As a next step, by using the normal forms of elements of these two products, we calculate the growth series of the crossed product of different combinations of finite and infinite cyclic groups as well as the growth series of two-sided crossed product of finite cyclic groups.

MSC 2010: Primary 16S15, 20E22; Secondary 20M05

Keywords: crossed products; rewriting systems; growth series

This work was supported by the Scientific Research Fund of Karamanoğlu Mehmetbey University Project No: 08-YL-15.


  • [1]

    Agore, A. L.—Militaru, G.: Crossed product of groups, applications, Arabian J. Sci. Eng. 33 (2008), 1–17.Google Scholar

  • [2]

    Agore, A. L.—Fratila, D.: Crossed product of cyclic groups, Czechoslovak Math. J. 60 (2010), 889–901.Web of ScienceCrossrefGoogle Scholar

  • [3]

    Ateş, F.—Çevik, A. S.: Cyclic subgroup separability of HNN and split extensions, Math. Slovaca 57 (2007), 33–40.Web of ScienceGoogle Scholar

  • [4]

    Ateş, F.—Çevik, A. S.: Knit products of some groups and their applications, Rend. Semin. Mat. Univ. Padova 2 (2009), 1–12.Google Scholar

  • [5]

    Ateş, F.: Some new monoid and group constructions under semidirect products, Ars Combin. 91 (2009), 203–218.Google Scholar

  • [6]

    Benson, M.: On the rational growth of virtually nilpotent groups. In: Combinatorial Group Theory and Topology, Princeton University Press, 1987, pp. 185–196.Google Scholar

  • [7]

    Book, R. V.—Otto, F.: String-Rewriting Systems, Springer-Verlag, New York, 1993.Google Scholar

  • [8]

    Cannon, J.: The growth of the closed surface groups and the compact hyperbolic Coxeter groups, preprint, (1980).Google Scholar

  • [9]

    Cannon, J.: The combinatorial structure of compact discrete hyperbolic groups, Geom. Dedicata 16 (1984), 123–148.Google Scholar

  • [10]

    çetinalp, E. K.—Karpuz, E. G.—Ateş, F.—Çevik, A. S.: Two-sided crossed products of groups, Filomat 30(4) (2016), 1005–1012.Web of ScienceGoogle Scholar

  • [11]

    Emin, A.—Ateş, F.—Ikikardeş, S.—Cangül, I.N.: A new monoid construction under crossed products, J. Inequal. Appl. 244 (2013).Web of ScienceGoogle Scholar

  • [12]

    Edjvet, M.—Johnson, D. L.: The growth of certain amalgamated free products and HNN-extensions, J. Austral. Math. Soc.(Series A) 52 (1992), 285–298.CrossrefGoogle Scholar

  • [13]

    Floyd, W.—Plotnik, S.: Growth functions on Fuchsian groups and the Euler characteristic, Invent. Math. 88 (1987), 1–29.CrossrefGoogle Scholar

  • [14]

    Harpe, P.: Topics in Geometric Group Theory. Chicago Lectures in Math. 2000.Google Scholar

  • [15]

    Johnson, D. L.: Rational growth of wreath products. In: London Math. Soc. Lecture Note Ser. 160, Cambridge University Press, 1991, pp. 309–315.Google Scholar

  • [16]

    Mann, A.: The growth of free products, J. Algebra 326 (2011), 208–217.CrossrefWeb of ScienceGoogle Scholar

  • [17]

    Rudkovskii, M. A.: Twisted product of Lie groups, Sib. Math. J. 38 (1997), 1120–1129.Google Scholar

  • [18]

    Shapiro, M.: A geometric approach to growth and almost convexity in some nilpotent groups, Math. Ann. 285 (1989), 601–624.CrossrefGoogle Scholar

  • [19]

    Sims, C. C.: Computation for Finitely Presented Groups, Cambridge University Press, 1994.Google Scholar

About the article

Received: 2016-02-11

Accepted: 2016-11-02

Published Online: 2018-05-18

Published in Print: 2018-06-26

Citation Information: Mathematica Slovaca, Volume 68, Issue 3, Pages 537–548, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0123.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

E. K. Çetinalp and E. G. Karpuz
Bulletin of the Iranian Mathematical Society, 2018

Comments (0)

Please log in or register to comment.
Log in